Hail, Lawrence
- When
- July 27, 8:46 PM EST
- Where
- Lawrence County, 5 mi NW of New Castle
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 41.051, -80.418
The public reported penny size hail northwest of New Castle.
Isolated severe thunderstorms moved east along a weak outflow boundary across western Pennsylvania.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PBZ wrote it up.
Isolated severe thunderstorms moved east along a weak outflow boundary across western Pennsylvania.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 27, 6:11 PM EST, 2 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 711 PM EDT FRI JUL 27 2007 .SYNOPSIS... LOW PRESSURE WILL SLOWLY CROSS THE REGION THROUGH THE WEEKEND...EXITING THE REGION BY EARLY NEXT WEEK. EXPECT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TO CONTINUE THROUGH MUCH OF THE WEEKEND...WITH DRY CONDITIONS WORKING IN FOR EARLY NEXT WEEK. && .NEAR TERM /THROUGH TONIGHT/... BAND OF SHOWERS AND STORMS WILL BE MOVING ACROSS SOUTHEAST OHIO INTO NORTHERN VIRGINIA THIS EVENING AND MAY ALSO MOVE INTO SOUTHWEST PENNSYLVANIA BUT GENERALLY SOUTH OF PITTSURGH. ANOTEHR AREA OF STORMS HAS DEVELOPED ACROSS NORTHEAST OHIO AND WILL ALSO PUSH INTO WESTERN PENNSYLVANIA EARLY TONIGHT. SCATTERED POP UP STORMS EXPECTED ELSEWHERE AS SURFACE LOW AND FRONT OVER MICHIGAN AND TROF OVER WESTERN LAKES MOVE EAST. RISK OF SEVERE WEATHER IS LOW EXCEPT FOR STORMS FROM NORTHEAST OHIO WHICH SHOULD WEAKEN TOWARD SUNSET. VERY HEAVY RAIN POSSIBLE WITH ANY STORM. && .SHORT TERM /SATURDAY AND SATURDAY NIGHT/... THE SURFACE FRONT WILL ENTER NORTHWEST PA BY SATURDAY MORNING...AND INTO SOUTHWEST PA/EXTREME NORTHERN WV SATURDAY AFTN. WITH BOTH GFS AND NAM SHOWING THE UPPER LEVEL ENERGY SPLIT TO THE NORTH (ACROSS NEW ENGLAND) AND SOUTH (FROM SOUTHERN WV SOUTHWARD)...THINK SHWR/TSTM COVERAGE WILL BE SCATTERED. ANY STORMS THAT DO FORM WILL BE UNDER SEVERE LEVELS. NEAR AVERAGE TEMPERATURES WITH HUMID CONDITIONS WILL PREVAIL. && .LONG TERM /SUNDAY THROUGH FRIDAY/... H5 TROF MOVING EAST. LOTS OF LOW LEVEL MOISTURE BUT SOME DRYER ALOFT EARLY IN THE WEEK. PROBILITY OF PRECIPITATION WILL DECREASE COMPARED TO SHORT TERM. AT THIS POINT MUCH OF THE REMAINDER OF THE FORECAST PERIOD WILL BE TYPICAL MID SUMMER PATTERN BUT MAINLY DRY. APPROACHING SFC FRONT FROM NORTH DAY 7 WILL BRING A CHANCE OF CONVECTION. && .AVIATION /00Z SATURDAY THROUGH WEDNESDAY/... BEST CHANCE FOR IFR STORMS NEAR KZZV THIS EVENING OTHERWISE SCATTERED STORMS WITH NOT ENOUGH COVERAGE FOR MENTION AT ANY TERMIANL. FOG AND HAZE WILL REDUCE VISIBILITY TO MVFR TOWARD MORNING WITH A BRIEF PERIOD OF IFR POSSIBLE ESPECIALLY AT TERMINALS WHERE SIGNIFICANT RAIN FELL EARLIER. PERIODS OF MVFR/IFR CONDITIONS WILL BE POSSIBLE AGAIN SATURDAY IN/NEAR SHWRS AND TSTMS AND WILL USE A TEMPO GROUP FOR MAINLY AFTERNOON THENUDER. MORE SCT SHWRS/TSTMS BRINGING LOCAL MVFR/IFR CONDITIONS ARE POSSIBLE ACROSS REGION SUNDAY AS COLD FRONT SLOWLY CROSSES THE REGION...WITH ACTIVITY DIMINISHING BY MONDAY. HIGH PRESSURE WILL BUILD ACROSS THE AREA TUE/WED WITH DRY/VFR CONDITIONS. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 719 PM EDT FRI JUL 27 2007 OHZ039>041-048>050-057>059-068-069-WVZ001>004-012-282330- TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-HANCOCK-BROOKE-OHIO-MARSHALL- WETZEL- 719 PM EDT FRI JUL 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TONIGHT AS LOW PRESSURE MOVES EAST FORM MICHIGAN TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS EVENING WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREAT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE NATIONAL WEATHER SERVICE SAYS STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE SATURDAY INTO SUNDAY AS LOW PRESSURE AND A COLD FRONT MOVE ACROSS THE OHIO VALLEY. THE PRIME THREATS WILL BE LARGE HAIL AND DAMAGING WIND. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. MDZ001-PAZ007>009-013>016-020>023-029>032-WVZ021>023-041-282330- GARRETT-MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA- BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE- FAYETTE-MARION-MONONGALIA-PRESTON-TUCKER- 719 PM EDT FRI JUL 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA AND NORTHERN WEST VIRGINIA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE NATIONAL WEATHER SERVICE SAYS STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE SATURDAY INTO SUNDAY AS LOW PRESSURE AND A COLD FRONT MOVE ACROSS THE OHIO VALLEY. THE PRIME THREATS WILL BE LARGE HAIL AND DAMAGING WIND. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 929 PM EDT FRI JUL 27 2007 PAZ013-280230- LAWRENCE PA- 929 PM EDT FRI JUL 27 2007 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTY... LAWRENCE... AT 925 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED A THUNDERSTORMS 12 MILES WEST OF NEW CASTLE...MOVING EAST AT 25 MPH. THIS STORM WILL PRODUCE RAINFALL AT THE RATE OF A HALF TO ONE INCH PER HOUR AND POSSIBLY SOME SMALL HAIL. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... HARLANSBURG...MCCONNELLS MILL AND NEW CASTLE MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. 15
The Pittsburgh radar (KPBZ), 60 km away, was scanning. The volume nearest the first event began at 01:47 UTC.
3 hail, 1 thunderstorm wind. Local standard time, as filed.
The public reported penny size hail northwest of New Castle.
The public reported penny size hail in New Castle.
Numerous trees down along RT 19, RT 388, RT 108 and in Hickory Township.|Trees included 80 foot tall spruce.
The public reported quarter size hail south of Slippery Rock.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2007Every state in 2007This day in weather historyWarnings in Pennsylvania, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 48205, 48206, 48207, 48208.